The Ray space of a right process
Annales de l'Institut Fourier, Tome 25 (1975) no. 3-4, p. 207-233
Soit X un processus de Markov à valeurs dans un espace d’états E, satisfaisant à des hypothèses un peu plus faibles que les hypothèses droites de Meyer. Après avoir introduit une topologie nouvelle sur E, que l’on appelle topologie de Ray, et un compactifié F de E pour cette topologie, on peut identifier X à un processus de Ray. Cependant, cette construction dépend du choix d’une uniformité sur E, et non seulement de la topologie de E. Nous montrons que la topologie de Ray ne dépend pas de l’uniformité choisie. On introduit un espace R, l’espace de Ray, qui contient E dans sa topologie de Ray, et qui possède toutes les propriétés de F que l’on veut pour l’étude de X. Bien que R ne soit pas compact, il est indépendant de l’uniformité.
Let X be a process with state space E satisfying (a somewhat relaxed version of) Meyer’s “hypothèses droites”. Then by introducing a new topology (called the Ray topology) on E and a compactification F of E in the Ray topology one can regard X as a Ray process. However, this construction depends on the choice of an arbitrary uniformity on E and not just the topology of E. We show that the Ray topology is independent of the choice of this uniformity. We then introduce a space R (the Ray space) which contains E in the Ray topology and which has all of the properties of F which are relevant for the study of X. Although R is not compact it is independent of the choice of the original uniformity on E.
@article{AIF_1975__25_3-4_207_0,
     author = {Getoor, Ronald K. and Sharpe, Michael J.},
     title = {The Ray space of a right process},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {25},
     number = {3-4},
     year = {1975},
     pages = {207-233},
     doi = {10.5802/aif.580},
     zbl = {0304.60005},
     mrnumber = {53 \#9396},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1975__25_3-4_207_0}
}
Getoor, Ronald K.; Sharpe, Michael J. The Ray space of a right process. Annales de l'Institut Fourier, Tome 25 (1975) no. 3-4, pp. 207-233. doi : 10.5802/aif.580. http://www.numdam.org/item/AIF_1975__25_3-4_207_0/

[1] N. Bourbaki, General Topology, Part 2, Hermann, Paris (1966).

[2] C. Dellacherie, Capacités et Processus Stochastiques, Springer-Verlag, Heidelberg (1972). | MR 56 #6810 | Zbl 0246.60032

[3] R. K. Getoor, Lectures on Markov Processes : Ray Processes and Right Processes, Preliminary Version Univ. of Calif. San Diego (1974). To appear Springer Lecture Notes in Mathematics.

[4] F. Knight, Note on regularization of Markov processes, Ill. Journ. Math., 9 (1965), 548-552. | MR 31 #1713 | Zbl 0143.20002

[5] P. A. Meyer, Probability and Potentials, Ginn. Boston (1966). | MR 34 #5119 | Zbl 0138.10401

[6] P. A. Meyer and J. B. Walsh, Quelques applications des résolvantes de Ray, Invent. Math., 14 (1971), 143-166. | MR 45 #4502 | Zbl 0224.60037

[7] M. Ohtsuka, Dirichlet Problem, Extremal Length, and Prime Ends, Van Nostrand Reinhold Math. Studies, 22 (1970). | Zbl 0197.08404

[8] K. P. Parthasarathy, Probability Measures on Metric Spaces, Academic Press, New York (1967). | MR 37 #2271 | Zbl 0153.19101

[9] D. B. Ray, Resolvents, transition functions, and strongly Markovian processes, Ann. Math., 70 (1959), 43-72. | Zbl 0092.34501

[10] C. T. Shih, On extending potential theory to all strong Markov processes, Ann. Instit. Fourier, 20 (1970), 303-315. | Numdam | MR 44 #6040 | Zbl 0193.46201